Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > NovoLog

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 12-03-2005, 06:00 AM
Heather
Guest
 
Posts: n/a
Default Systemic Allergy

Hello! A few years ago, I was on Lantus (for a very short time)...when I injected it my skin would feel like it was burning...I was switched to Humalog (in the pump) and seemed to be doing okay...then, a doctor switched me to Novolog...after this, my lymph nodes swelled, my body became covered with red itchy rashes, and I felt tired all of the time...also I had some joint pain....the itching was the worst...I called my doctor and had him instantly switch me back to Humalog...however, I fear that I have developed an allergy to this as well...I have read that this is called a "systemic allergy" and that I may need to go into the hospital and be "desensitized" or gradually taken off this insulin and gradually put on another that I am not allergic to. It has been hell..to say the least...I have been fighting this for approximately 2 years...this itching is driving me insane and I feel horrible...Any feedback would be greatly appreciated. In the 2 years this has been going on, I have been checked for lymphomas, skin conditions, depression, allergies to cats, and I have been to every doctor you can think of (allergist, endocrinologist, encologist, dermatologist, etc.)...I am going to attempt to find a doctor who specializes in systemic allergies to insulin or related items. I would encourage all of you to ask your doctors about this and make your insulin manufacturer(s) aware of this. Systemic allergies can be FATAL...they attack the skin (the largest organ) and then internal organs, as well...I fear I will itch myself to DEATH.
Reply With Quote
  #2  
Old 09-12-2007, 02:41 PM
Carmella Lear
Guest
 
Posts: n/a
Default Humalog

My husband has been on Humalog for awhile. He has his sugars under control, but he must take 82 units of the Humalog pen at the evening meal. He only takes 54 units of Humalog at breakfast. He also takes 103 units of Humalin N at breakfast and 100 units of this N at bedtime. If he takes his H at 5 p.m. he is itching like crazy by 8 p.m. We have blamed his itching on onions, tomatoes and tomato products, and possibly shellfish. He has been to the same number and type of doctors as you have been with not much success. He was told to not eat a lot of beef and to cut down his protein intake. When we mention the Humalog increase, they do not listen. He only itches after the evening dosage. I am trying to research Humalog and its pros and cons and came across your message. How are you doing now?
Reply With Quote
  #3  
Old 09-29-2010, 06:11 PM
dejahthoris dejahthoris is offline
Junior Member
 
Join Date: Sep 2010
Posts: 1
Default

Quote:
Originally Posted by Heather View Post
Hello! A few years ago, I was on Lantus (for a very short time)...when I injected it my skin would feel like it was burning...I was switched to Humalog (in the pump) and seemed to be doing okay...then, a doctor switched me to Novolog...after this, my lymph nodes swelled, my body became covered with red itchy rashes, and I felt tired all of the time...also I had some joint pain....the itching was the worst...I called my doctor and had him instantly switch me back to Humalog...however, I fear that I have developed an allergy to this as well...I have read that this is called a "systemic allergy" and that I may need to go into the hospital and be "desensitized" or gradually taken off this insulin and gradually put on another that I am not allergic to. It has been hell..to say the least...I have been fighting this for approximately 2 years...this itching is driving me insane and I feel horrible...Any feedback would be greatly appreciated. In the 2 years this has been going on, I have been checked for lymphomas, skin conditions, depression, allergies to cats, and I have been to every doctor you can think of (allergist, endocrinologist, encologist, dermatologist, etc.)...I am going to attempt to find a doctor who specializes in systemic allergies to insulin or related items. I would encourage all of you to ask your doctors about this and make your insulin manufacturer(s) aware of this. Systemic allergies can be FATAL...they attack the skin (the largest organ) and then internal organs, as well...I fear I will itch myself to DEATH.
My son is also having severe itching, he has been diagnosed one month and is on lantus. they put him on novolog and we just switched him to humalog and so far that has not helped. He is going crazy with itching!!!
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Lumigan systemic problems Jeff Lumigan 1 02-17-2009 09:53 AM
geodon allergy Unregistered Geodon 2 09-10-2007 12:03 AM
sulfa allergy/Celebrex Unregistered Celebrex 0 07-05-2005 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 07:14 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.